Aa
A
A
A
Close
Depression Community
10.5k Members
1128565 tn?1316724743

Will I have withdrawals, not taken anti-depressants for 2 days

Hi Its Lorraine again !!
Silly me carn't find my new anti-depressants prescribed by specialist - 20 mgs Citalopram. The Dr's seem to be having trouble checking info with hospital, they need to verify the new tablets.
In the mean time they have left me without any anti-depressants, I know you can get really ill if you don't take them.
Up to now I feel ok, but scared I may go down hill !!
Feeling quite good at present and wondering whether I could stay off them ?? Also makes me realize the
psychological dependancy, is it mind over matter. We just keep taking the pills because of a fear of surviving
without them. I have thyroid problems and have been on venlafluxine since I had my son 9 years ago !!
Kind Regards
Lorraine x
7 Responses
1192491 tn?1265035429
I'm glad you are feeling okay.  It can take a couple of days for your body to metabolize the medications out of your system.  Celexa 20 mg. is a rather mild dose and perhaps your doctor has prescribe this dosege to increase to 40 mg in a couple or weeks or a "maintance dosage".  Either way, I do not think I would stop taking my medication without speaking with my doctor as depression can sneak up on you fairly quickly.  With this being said, you may do well w/o antidepressants but some people simply cannot cope w/o them.  I suppose this would be something only you and your doctor can decide.

Effexor normally causes withdrawal symptoms and it can be brutal.  Have you called your doctor to tell him you are without your medication for 2 days now?  Perhaps he has samples or can write you a script for 2-3 pills to get you by while you are waiting for your insurance company?  Have you called your insurance company to push them along the way a little faster?

1042487 tn?1275283499
Maybe some brain zaps. Nothing too serious. It takes at least 1 week for the reuptake inhibition to deplete so you feel depressed again.

Go to your doctor and tell him you have thyroid problem and valafaxine is a SNRI (serotonin-norepinephrine reuptake inhibitor) norepinephrine is also called noreadrenaline and messing with you noreadrenaline neurotransmitter is not a good idea when having issues with thyroid/adrenals so ask him if you can switch to a SSRI like zoloft of something like that which will not impact your noreadrenaline.

M4
1042487 tn?1275283499
nevermind my last comment about switching med i just red they already did which is a good choice. So yeah you will probably experience brain zaps which is like an electric shock sensation in the head also called brain shivers. I stopped taking Cymbalta (duloxetine 2 weeks ago and im still having them and they appeared 2 days after i stopped taking it) Cymbalta is a SNRI just like Effexor by the way and Effexor and Cymbalta are know to cause the worse brain zaps.

M4
1128565 tn?1316724743
Hi Thanks to Everyone!!
Funny about you saying about brain zaps when I have turned my head ive had a funny sensation. Think Dr's will chase it up tomorrow, ive got a phone appointment.
Many Thanks
Lorraine x
1192491 tn?1265035429
I hope you are doing better today.  My experience with coming off Effexor was not as easy as it was for M4YOU.  There is a post on this site regarding people and their experience to withdrawal from Effexor.  The Celexa should help you to withdraw fairly easily, good luck and I hope you are feeling better today.
Avatar universal
If you're not suffering withdrawal, than good for you.  But just for the record, taking a different antidepressant won't stop withdrawal from another one necessarily.  Celexa is a different class of med, so switching right to it won't necessarily do anything about Effexor withdrawal, which can be quite intense.  But some people don't get withdrawal at all, some just get very mild symptoms -- there's quite a range.  If you do experience withdrawal, the safer approach is to taper down on whatever you're on and only switch when you know how that's going, either at the bottom end of the taper or after coming off altogether.  That also helps you distinguish between withdrawal from one med and the side effects of another.  Remember that all these meds, even those in the same class, aren't duplicates of one another and therefore don't substitute for one another.
1192491 tn?1265035429
Paxil is right.  I had good success when doc switched from one med to another but that does not mean everyone will.  Best of luck to you.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.